MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Codes Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id unk-nv-echelon (unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an axium coil that was stuck in the sheath.The patient was undergoing a coil embolization procedure to treat a right internal carotid artery (r-ica) posterior communicating (pcom) segment unruptured saccular aneurysm.The aneurysm max diameter was 2mm and the neck diameter was 1.4mm.Patient blood flow and vessel tortuosity were normal.It was reported that the devices were prepared as indicated in the instructions for use (ifu).During coil placement, the echelon mi crocatheter was pushed out of position.The surgeon wanted to withdraw the coil to reposition the microcatheter.However, it was found that the coil pusher was stuck in the sheath and could not be advanced or withdrawn.The devices were replaced to continue the pr ocedure.There was no harm or injury to the patient.
 
Event or Problem Description
Additional information received.It was clarified that during coil embolization, the microcatheter was pushed out by the tension of the coil.A continuous saline flush was administered and maintained as indicated in the ifu.During preparation, when the implant coil was pulled back inside during hydration, the coil and the sheath were in the same horizontal position.The coil initially pushed out of the introducer sheath smoothly when first introduced.No damage was observed to the axium coil or echelon microcatheter.The filling was normal after replacing the coil, and the catheter was discarded after the procedure.The cause of the event was not determined.
 
Additional Manufacturer Narrative
Updated b5, d9 ¿ h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2/h3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within a dispenser coil and partially within an introducer sheath with the implant coil and distal pusher already deployed out the distal sheath.The echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the axium prime pusher was found kinked at ~35.0cm from the proximal end.The axium prime implant coil was found damaged out of its sheath.The introducer sheath was found damaged/accordioned at ~37.2cm from the proximal end.Testing/analysis: the axium prime implant coil could not be advanced or retracted back within its sheath as it was found to be stuck.The axium prime implant coil tip od (outer diameter) was measured and found to be 0.0108¿ which is within specification (specification: 0.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured to be 0.0180¿ (0.4572mm) which is within specification (specification: 0.46mm ±0.02mm).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ and ¿r esistance/failure to resheath¿ were confirmed.Customer reported the device came out of sheath smoothly initially; therefore, it is possible the damages (introducer sheath/pusher/implant) occurred during retrieval following hydration as the implant and introducer sheath was reported held horizontally during retrieval; or due to advancing/retracting against the reported resistance.It is also possible the damages and resistance occurred due to the complications that caused the reported catheter kickback.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24021566
Report Number9617601-2026-00189
Device Sequence Number9183436
Product Code KRD
UDI-Device Identifier00763000313708
UDI-Public(01)00763000313708(17)270926(10)229751361
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot Number229751361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer01/16/2026
02/27/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date02/10/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age68 YR
Patient SexFemale